Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 22, 2014, 4:03 PM MDT for Kit Carson County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 4:03 PM MDT (22:03 UTC)
- Expired
- Aug 22, 2014, 10:39 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WGUS53 KGLD 222203
FFWGLD
COC063-230200-
/O.NEW.KGLD.FF.W.0029.140822T2203Z-140823T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 800 PM MDT
* AT 359 PM MDT...DOPPLER RADAR AND LAW ENFORCEMENT INDICATED A
THUNDERSTORMS PRODUCING HEAVY RAIN IN AND NORTH OF BURLINGTON.
FLASH FLOODING HAS BEGUN AND WILL BECOME MORE WIDESPREAD.
LAW ENFORCEMENT REPORTED UP TO A FOOT AND A HALF OF WATER STANDING
WATER IN MANY LOCATIONS IN BURLINGTON. RADAR ESTIMATES 2.5 TO 3.5
INCHES HAVE FALLEN AND ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES
ARE POSSIBLE IN THE WARNED AREA. SIMILAR RAINFALL AMOUNTS AND
FLOODING WILL BE POSSIBLE NORTH OF BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3957 10206 3924 10205 3924 10241 3957 10237
$$
MBULLER4 follow-up statements
025 WGUS73 KGLD 230018 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 615 PM MDT FRI AUG 22 2014 COC063-230200- /O.CON.KGLD.FF.W.0029.000000T0000Z-140823T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 615 PM MDT FRI AUG 22 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN KIT CARSON COUNTY... AT 615 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE EASTERN PORTION OF THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 431 AND 450. HIGHWAY 385 BETWEEN MILE MARKERS 183 AND 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3957 10206 3924 10205 3924 10241 3957 10237 $$ MBULLER
060 WGUS73 KGLD 230120 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 717 PM MDT FRI AUG 22 2014 COC063-230200- /O.CON.KGLD.FF.W.0029.000000T0000Z-140823T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 717 PM MDT FRI AUG 22 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN KIT CARSON COUNTY... AT 717 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING MODERATE RAIN ACROSS THE WARNED AREA. NO ADDITIONAL FLASH FLOODING HAS BEEN REPORTED. HOWEVER...THE RAIN IS INTENSE ENOUGH THAT MORE FLASH FLOODING COULD OCCUR. ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 431 AND 450. HIGHWAY 385 BETWEEN MILE MARKERS 183 AND 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3957 10206 3924 10205 3924 10241 3957 10237 $$ MBULLER
661
WGUS53 KGLD 230141
FFWGLD
COC063-230500-
/O.EXT.KGLD.FF.W.0029.000000T0000Z-140823T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1100 PM MDT
* AT 738 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN MOVING ACROSS SOUTHERN CHEYENNE COUNTY TOWARDS
NORTHEASTERN KIT CARSON COUNTY. SPOTTER REPORTS AND DOPPLER RADAR
ESTIMATES CONFIRM UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING WAS REPORTED EARLIER IN BURLINGTON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3957 10206 3924 10205 3924 10241 3957 10237
$$
RHUSTED879 WGUS73 KGLD 230439 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1039 PM MDT FRI AUG 22 2014 COC063-230449- /O.CAN.KGLD.FF.W.0029.000000T0000Z-140823T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 1039 PM MDT FRI AUG 22 2014 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN KIT CARSON COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3957 10206 3924 10205 3924 10241 3957 10237 $$ RHUSTED
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:59 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 22, 2:59 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT FRI AUG 22 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1230 PM MDT FRI AUG 22 2014 SHORT TERM CONCERNS ARE COVERAGE AND SEVERITY THUNDERSTORMS. AS STATED IN EARLIER AFD. STRONGER AND NEARLY STATIONARY SURFACE LOW TO OUR SOUTHWEST ALONG WITH OUTFLOW FROM PERSISTENT THUNDERSTORMS OVER NORTHEAST COLORADO HAS KEPT THE FRONT TO OUR SOUTH FROM MOVING VERY FAR NORTH. I HAVE MADE ADJUSTMENTS BUT STILL MAY NOT HAVE GOT FAR ENOUGH SOUTH. MESOSCALE GUIDANCE AND TO A LESSER EXTENT THE ECMWF AND GFS SHOW THIS WITH A FRONTAL POSITION SOUTH OF THE INTERSTATE. ALSO OUTFLOW BOUNDARY FROM NORTHEAST COLORADO HAS SETTLED OVER THE EASTERN PORTION OF THE AREA. MID AND UPPER LIFT HAS KEPT THUNDERSTORMS GOING OVER NORTHEAST COLORADO. THIS LOW LEVEL/MESOSCALE LIFT WILL BE ENHANCED BY INCOMING STRONG SHORTWAVE TROUGH TO OUR SOUTH IN ADDITION THE RIGHT REAR QUADRANT OF THE JET THAT AFFECTS THE AREA INTO THE NIGHT. SO HAVE PULLED LIKELY AND HIGHER POPS FURTHER SOUTH TO REFLECT EXPECTED FRONTAL POSITION. ANALYSIS SHOWS FAVORABLE/HELICITY ESPECIALLY OVER NORTHERN AND WESTERN SECTIONS. DO EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BEFORE ENDING SHORTLY AFTER 06Z. THERE MAY BE SOME STRATUS FOG BUT IT LOOKS LIKE WINDS WILL INCREASE ENOUGH FROM THE SOUTH. FOR TOMORROW SLOWED UP THE ARRIVAL OF THUNDERSTORMS. LATEST GUIDANCE SUPPORTS HAVING SLIGHT CHANCE ALONG THE FRINGES OF THE AREA. SLIGHTLY REDUCED HIGH TEMPERATURES FOR TOMORROW. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 233 PM MDT FRI AUG 22 2014 THE NEXT SHORTWAVE TROUGH ROTATING AROUND THE MAIN UPPER LOW IN THE NORTHERN ROCKIES WILL EJECT OUT OF COLORADO SATURDAY NIGHT. SURFACE BOUNDARY IN NORTHEAST COLORADO WILL BE THE LIKELY AREA FOR CONVECTIVE INITIATION...WITH STORM MOTIONS TAKING THEM ENE THROUGH THE EVENING AND OVERNIGHT HOURS. INSTABILITY/DEEP LAYER SHEAR SUGGESTS SEVERE STORMS WILL BE POSSIBLE MAINLY DURING THE EVENING HOURS FROM YUMA COUNTY COLORADO EAST ALONG THE KANSAS AND NEBRASKA BORDER AREA. ON SUNDAY...THE UPPER LOW WILL BE A LITTLE FURTHER NORTH BUT ANOTHER SHORTWAVE TROUGH ROTATING THROUGH THE BASE COMBINED WITH LOW LEVEL UPSLOPE SHOULD BE ENOUGH TO INITIATE AFTERNOON STORMS IN EASTERN COLORADO WHICH WILL GRADUALLY MOVE INTO AREAS NORTH OF INTERSTATE 70 SUNDAY NIGHT. SEVERE PARAMETERS ARE NOT VERY IMPRESSIVE AND MAIN HAZARD WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL. ON MONDAY...MEAN TROUGH POSITION IN THE NORTHERN ROCKIES IS REINFORCED WITH ANOTHER ROUND OF STORMS LIKELY MONDAY AFTERNOON AND NIGHT. SEVERE PARAMETERS ARE QUITE IMPRESSIVE AT THIS POINT AND THERE WILL BE A SURFACE WARM FRONT TO PROVIDE FOCUS FOR INITIATION...SO SEVERE STORMS WILL BE A POSSIBILITY. ON TUESDAY...THE UPPER TROUGH AXIS WILL MIGRATE EASTWARD AND BE LOCATED OVER THE HIGH PLAINS. MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR ANOTHER GOOD CHANCE OF THUNDERSTORMS. THE UPPER TROUGH WILL BE EAST OF THE AREA WEDNESDAY AS UPPER RIDGE BUILDS OVER THE ROCKIES BEHIND IT. THIS WILL TRANSLATE TO MAINLY DRY AND WARMER CONDITIONS...WITH POSSIBLY ISOLATED STORMS POPPING UP AS CONVECTIVE TEMPERATURES ARE REACHED DURING PEAK HEATING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1158 AM MDT FRI AUG 22 2014 THUNDERSTORMS ARE EXPECTED TO AFFECT BOTH TAF SITES WITH DEVELOPMENT ALREADY UNDERWAY. STORMS SHOULD AFFECT KGLD FIRST. MVFR AND POSSIBLY IFR CONDITIONS COULD DEVELOP AT BOTH SITES BEFORE ACTIVITY ENDS AROUND 06Z. DID NOT INCLUDE ANY FOG OR STRATUS AFTER THE STORMS AT THIS TIME SINCE WESTERLY WINDS TEND TO SCOUR THE MOISTURE OUT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...024 AVIATION...BULLER
Hazardous weather outlook, Aug 22, 11:02 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MDT FRI AUG 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1102 AM MDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA BY 3 PM MDT (4PM CDT). THESE STORMS WILL THEN MOVE ACROSS A MAJORITY OF THE AREA THROUGH THIS EVENING. THE ENTIRE AREA WILL SEE A THREAT FOR SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL BEING A THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH MANY STORMS. AT THIS TIME THE GREATEST THREAT WILL BE ROUGHLY ALONG AND NORTH OF A LINE FROM WILD HORSE TO SHARON SPRINGS TO GOVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. ANY SEVERE WEATHER REPORTS THROUGH SOCIAL MEDIA OR OVER THE PHONE ARE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 22, 2:19 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT FRI AUG 22 2014 COZ091-222045- KIT CARSON COUNTY CO- 219 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY UNTIL 245 PM MDT... AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BETHUNE...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 424 AND 444. HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3910 10228 3909 10259 3935 10251 3937 10211 TIME...MOT...LOC 2019Z 196DEG 24KT 3920 10237 RHUSTED
Local storm report, Aug 22, 3:22 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 2 WSW BURLINGTON 39.29N 102.31W
08/22/2014 M1.00 INCH KIT CARSON CO PUBLIC
RECEIVED VIA MPING.
&&
BRBSpecial weather statement, Aug 22, 3:35 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 435 PM CDT FRI AUG 22 2014 KSZ003-004-015-222215- DECATUR KS-NORTON KS-SHERIDAN KS- 435 PM CDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHERIDAN...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 515 PM CDT... AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DRESDEN...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOXIE...SELDEN...NORCATUR...JENNINGS...CLAYTON...DRESDEN...KANONA... REAGER AND LEOVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3933 10045 3955 10063 4000 10033 3983 9992 TIME...MOT...LOC 2135Z 210DEG 24KT 3961 10041 MBULLER
Local storm report, Aug 22, 3:38 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL BURLINGTON 39.31N 102.27W
08/22/2014 E0.88 INCH KIT CARSON CO PUBLIC
&&
BRBSpecial weather statement, Aug 22, 3:45 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 345 PM MDT FRI AUG 22 2014 KSZ041-042-222200- GREELEY KS-WICHITA KS- 345 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY AND SOUTHWESTERN WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/... AT 345 PM MDT /445 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF SELKIRK...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN GREELEY AND SOUTHWESTERN WICHITA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3843 10202 3842 10131 3826 10140 3826 10205 TIME...MOT...LOC 2145Z 191DEG 23KT 3823 10163 RHUSTED
Local storm report, Aug 22, 3:58 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 12 N CHEYENNE WELLS 38.99N 102.35W
08/22/2014 M1.00 INCH CHEYENNE CO TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
&&
BRBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Aug 22, 1:26 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Aug 22, 2:02 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Aug 22, 2:07 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 36 min |
| Aug 22, 2:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Aug 22, 2:28 PM MDT | Tornado Warning | GLD | Cheyenne | 32 min |
| Aug 22, 2:44 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Aug 22, 2:44 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Aug 22, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 59 min |
| Aug 22, 2:56 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 34 min |
| Aug 22, 3:28 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 20 min |
| Aug 22, 3:42 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Aug 22, 4:36 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Aug 22, 5:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Aug 22, 5:48 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 57 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.